How long does pain last after having neulasta injection after chemo treatment for breast cancer?

Answers (1)

10 Feb 2011

It has been observed that breast cancer patients taking chemo & Neulasta suffer from bone pain. This is induced by Neulasta (pegfilgrastim) and the pain generally peaks around 3 days after the injection.

Naproxen (500mg, twice daily) has been successful in reducing the severity of the bone pain. Generally taken on 2,3,5 days of the chemotherapy cycle, this helps to improve the quality of life and reduce the suffering.

Please consult your doctor before taking any medicine.

Votes: +0
Anonymous 23 Oct 2013

Really? The bone pain really peaks three days after the injection? I don't think so. I received six Neulasta injections following chemo for the treatment of lymphoma. The bone pain peaked about a week after each injection and remained at a high level for a week thereafter, for a total period of misery of two weeks. Othrrs have experienced the same thing. Oncologists appear unwilling to accept this fact, and thus. appear unwilling to prescribe appropriate pain relief. Some appear to suspend chemo if the patient persists with complaints of severe bone pain after receiving Neulasta injections.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I finished chemo treatment for stage II breast cancer one month ago, but am still receiving regular?

... Herceptin infusions. I'm due to start a 5-year Femara regimen, but am just now starting to feel better and even grow some hair. I'm not ...

1 answer 9 Jun 2010

Does the effects of Chemo last the whole cycle or do they taper off a few days after treatment?

I have just started my first round of Chemo with the diagnosis of Breast Cancer.

1 answer 13 Mar 2011

Breast cancer 4 years ago, now bone cancer, being treated with Zoladex, will periods return?

Have pain in bone joints, seat bones and big knot in the stomach, with constipation and diahorrea. 3 months into treatment. Period stopped and plenty ...

2 answers 13 Jul 2011

I received a neulasta injection 21 days ago and have been experiencing lower spine pain?

I have been taking tyenol 3 with codeine and have had very minimal relief. My pain is constant. Has anyone experienced this type of reaction to the ...

3 answers 11 Sep 2012

Pain meds not working?

I am battling breast cancer at the moment. Every other Week I receive an injection of Neulasta. The Neulasta shot creates tremendous pain in my ...

7 answers 10 Aug 2013